Alert archive / Indiana / Gale Watches in 2017
Gale Watch 6, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at May 3, 2017, 3:40 PM EDT. It took effect at May 4, 2017, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 3, 2017, 3:40 PM EDT (19:40 UTC)
- In effect from
- May 4, 2017, 8:00 PM EDT
- Expired
- May 4, 2017, 4:05 AM EDT
- In force
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at May 3, 2:05 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 3, 2:05 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Northern Indiana
205 PM EDT Wed May 3 2017
.SYNOPSIS...
Issued at 141 PM EDT Wed May 3 2017
Cloud cover will increase through the evening as strong, slow
moving low pressure system lifts into the region. This will bring
a round of widespread, significant rainfall to the area starting
late tonight and continuing through roughly Friday morning. This
will likely cause renewed or worsened flooding later this week and
into the weekend.
&&
.SHORT TERM...(This Evening through Friday)
Issued at 205 PM EDT Wed May 3 2017
Stout sw disturbance rolling out across KS this aftn will deepen
considerably ewd...closing off over srn MO late tonight as sfc
cyclone deepens newd into srn IN by late Thu aftn. As this occurs
deep plume of moisture situated down along the gulf coast will lift
north and wrap into sharpening downstream baroclinic zone. Elongated
w-e band of shra extending from wrn MO ewd into srn IN will expand
and intensify late evening corresponding to upticking low level mass
flux on nose of deep srly low level jet. Strong moisture flux
sustains across strongly sloped low level baroclinic zone into Thu
aftn. Heaviest rainfall still appears to lay out in sw-ne fashion
through cntrl/ern CWA. Thereafter mid lvl deformation zone will
stall out Thu night through Fri morning cntrl-nw as dry slot
overspreads ern zones. Widespread 2-3 inch rainfall totals likely
through Fri in light of overlapping...highly clustered solution
scope. Will keep with entirety of prior issued FF.A although nw
areas likely to escape most significant qpf.
&&
.LONG TERM...(Friday Night through Wednesday)
Issued at 205 PM EDT Wed May 3 2017
OH valley low will phase with secondary nrn stream disturbance
dropping out of cntrl Canada Fri night and then lift out slowly
through New England this weekend. Cold high pres follows
particularly Sun night with potential frost/freeze as ridge axis
settles in.
Thereafter ern Noam mid level trough will slowly break down into
mid next week with rabid upstream moderation expected across the
Great Lakes/wrn OH valley by Dy7 Tue.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 141 PM EDT Wed May 3 2017
High pressure centered over northern Indiana will slowly drift east-
northeast as a low pressure system makes its way into the area. This
system will linger over our area for the next two days, bringing
widespread precipitation to both KFWA/KSBN. As the system nears
we'll see conditions deteriorate, especially from roughly 10z
onward. Ceilings will gradually trend towards low-end MVFR/IFR
overnight, then likely stay in IFR through Thursday. Have greater
confidence in the IFR conditions at KFWA given that the axis of
heaviest precipitation will be focused there. LIFR conditions are
possible Thursday, but confidence was not high enough to include in
the TAF. I kept SBN low-end MVFR for now, but wouldn't be surprised
to see a drop into IFR conditions later Thursday morning. While
winds are light and variable early this afternoon, we'll see them
increase from the northeast overnight. By Thursday morning, we will
start to see gusts up to 20 to 25 knots.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch from 2 AM EDT /1 AM CDT/ Thursday through Friday
evening for INZ003>009-012>018-020-022>027-032>034.
MI...Flood Watch from 2 AM EDT Thursday through Friday evening for
MIZ077>081.
OH...Flood Watch from 2 AM EDT Thursday through Friday evening for
OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
SYNOPSIS...MCD
SHORT TERM...T
LONG TERM...T
AVIATION...MCD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, May 3, 5:39 AM EDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Northern Indiana 539 AM EDT Wed May 3 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 539 AM EDT Wed May 3 2017 /439 AM CDT Wed May 3 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Rain will develop tonight with flooding possible. Please see the flood watch issued by this office for more information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heavy rainfall is expected Thursday through Friday with flooding possible. Please see the Flood Watch issued by this office for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-040945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 539 AM EDT Wed May 3 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Conditions hazardous to small craft are expected Thursday afternoon through Sunday. Gale force gusts are even possible Thursday night into Friday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:53 AM EDT | Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 47 hr |
| May 3, 12:22 PM EDT | River Flood Warning | IWX | Allen | 4 days |
| May 3, 12:22 PM EDT | River Flood Warning | IWX | Allen, DeKalb | 6 days |
| May 3, 12:22 PM EDT | River Flood Warning | IWX | Allen | 6 days |
| May 3, 12:22 PM EDT | River Flood Warning | IWX | Adams, Allen | 7 days |
| May 3, 12:22 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 3 days |
| May 3, 3:40 PM EDT | Small Craft Advisory | IWX | 31 hr | |
| May 3, 12:22 PM EDT | River Flood Warning | IWX | Williams | 4 days |
| May 3, 12:22 PM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 8 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.